Can Botox for Hyperhidrosis Cause Overheating?
- Asked 3 years ago
If sweating is how our bodies get rid of excess heat, can Botox / hyperhidrosis injections cause the body to overheat?
Botox Treatment for Excessive Sweating (Hyperhidrosis) will NOT cause Overheating or Sun Stroke
Great Question. Sweating (EVAPORATION) is but one way our bodies to regulate its temperature (thermoregulate) and give off heat. Heat, like gravity, goes from high to low.
1. Conduction - Transfer of heat by DIRECT CONTACT is conduction (such as holding a cold object to your forehead, or lying on a cool floor)
2. Convection - is the loss of heat by either air or water FLOWING PAST the body (such as standing in a cool breeze or swimming)
3. Vasodilatation - the increased flow of blood through skin blood vessels allows heat to be given off to cooler surroundings, much like a car radiator. This is the reason why skin blood vessels are more prominent in warmer than in colder temperatures.
4. Evaporation - By producing a thin layer of liquid which takes off heat as it evaporates the body can lose more heat. Perspiration / Sweating / Transpiration / Diaphoresis is the mechanism of sweat production regulated by the hypothalamus section of the brain. It is seen when we are either emotional (mostly in palms, soles, and the forehead) or after physical activity in a warm environment sweat gland throughout the body release fluid for evaporation-skin loss.
Because Botox does NOT get placed in ALL the sweat glands in the body you should continue to be able to sweat and give off excess heat without overheating after Botox treatment of excessive armpit (emotional) sweating.
Dr. Peter Aldea
Botox to armpits would NOT cause overheating
If the sweat glands in our armpits were are ONLY mechanism for dissipating heat from our bodies, then maybe this would be an issue. But it's not, thankfully.
Can botulinum toxin for hyperhidrosis cause overheating
This would be practically impossible as you would need to inject all the sweat glands in your body. Furthermore there are other mechanisms for dissipating heat.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.